Beware Of ADHD Drugs

According to a report there were thousands of children and adults who were being sent to the emergency rooms because of using the ADHD drugs.

There was a survey conducted in which it was found that there were about 3100 people that were being sent to emergency room each year because of the usage of ADHD drugs and most of the cases that are reported are because of the overdose and accidental use of the drug, which the researchers say can be prevented by placing the pills out of the reach of children.
There were other patients who had side effects from the ADHD drugs and the side effects include chest pains, stroke, increased blood pressure and increased heart rates.

Since these cases were being reported at a higher rate, this caused the doctors concerned and they have asked the FDA to issue a warning on the usage of those drugs and the drugs that are given in ADHD includes Ritalin, Concerta, as well as Adderall.

There are some doctors who say that the sides effects are small and they do not think that the drug offers any harm to the individuals and that the most cases can be prevented by taking the drugs out of the reach of the children. There are about 3.3 million Americans who are the ages of 19 or younger and about 1.5 million of people who are the ages of 20 or older who are taking the ADHD medicines.

There were about 19 deaths that were reported from about 1999 till 2003 and there were about 54 cases that were reported of heart attacks and strokes, there were also other patients who had prior heart problems. There were about 188 emergency room visits that were reported from about August 2003 till December 2005 because of the side effects of these drugs and this data was collected by different hospitals.

There were some other cases reported that were linked to the allergic reactions with the usage of the ADHD drugs, which was reported in about 73 patients. There were also cases reported in which the child used the medicine of some other child or used his medicine but in an excessive dose.

The symptoms other than the cardiac symptoms included pain in the abdomen, spasms, rashes, weakness and pain in the limbs, but there has been no report of the patients being dead with the use of the drugs of ADHD.

There is still a debate going on among the different doctors as to whether they should label this drug as a black box or they should wait and see more data that they come up with.


Tags:  

Leave a Reply

Close
E-mail It